Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#268286] of John E. Dolbow

Papers Published

  1. Dolbow, J; Harari, I, An efficient finite element method for embedded interface problems, International Journal for Numerical Methods in Engineering, vol. 78 no. 2 (2009), pp. 229-252, ISSN 0029-5981 [repository], [doi]
    (last updated on 2018/12/10)

    A stabilized finite element method based on the Nitsche technique for enforcing constraints leads to an efficient computational procedure for embedded interface problems. We consider cases in which the jump of a field across the interface is given, as well as cases in which the primary field on the interface is given. The finite element mesh need not be aligned with the interface geometry. We present closed-form analytical expressions for interfacial stabilization terms and simple procedures for accurate flux evaluations. Representative numerical examples demonstrate the effectiveness of the proposed methodology. Copyright © 2008 John Wiley & Sons, Ltd.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320